Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at May 31, 2022, 2:18 PM CDT for Culberson County, Texas. It took effect at Jun 1, 2022, 11:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2022, 2:18 PM CDT (19:18 UTC)
- In effect from
- Jun 1, 2022, 11:00 PM CDT
- Expired
- Jun 2, 2022, 11:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3741 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456 WWUS74 KMAF 311918 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 218 PM CDT Tue May 31 2022 TXZ271-021600- /O.UPG.KMAF.HW.A.0027.220602T0300Z-220602T1400Z/ /O.NEW.KMAF.HW.W.0034.220602T0400Z-220602T1600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 218 PM CDT Tue May 31 2022 /118 PM MDT Tue May 31 2022/ ...HIGH WIND WARNING IN EFFECT FROM 11 PM CDT /10 PM MDT/ WEDNESDAY TO 11 AM CDT /10 AM MDT/ THURSDAY FOR GUADALUPE PASS... * WHAT...Northeast winds 45 to 55 mph with gusts up to 60 mph expected. * WHERE...Guadalupe Pass in Texas. * WHEN...From 11 PM CDT /10 PM MDT/ Wednesday to 11 AM CDT /10 AM MDT/ Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ275>280-282-010100- /O.CON.KMAF.HT.Y.0011.000000T0000Z-220601T0100Z/ Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Lower Brewster County- Including the cities of Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 218 PM CDT Tue May 31 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Temperatures up to 97 in the mountains, 102 in foothills, Marfa Plateau, Central Brewster, 111 along the Rio Grande. * WHERE...Marfa Plateau, Davis Mountains Foothills and Chisos Basin, Davis and Chinati Mountains, and Central Brewster and Lower Brewster Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
4 follow-up statements
519 WWUS74 KMAF 010201 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 901 PM CDT Tue May 31 2022 TXZ271-011415- /O.CON.KMAF.HW.W.0034.220602T0400Z-220602T1600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 901 PM CDT Tue May 31 2022 /801 PM MDT Tue May 31 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM CDT /10 PM MDT/ WEDNESDAY TO 11 AM CDT /10 AM MDT/ THURSDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 11 PM CDT /10 PM MDT/ Wednesday to 11 AM CDT /10 AM MDT/ Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
659 WWUS74 KMAF 010709 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 209 AM CDT Wed Jun 1 2022 TXZ271-020000- /O.CON.KMAF.HW.W.0034.220602T0400Z-220602T1600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 209 AM CDT Wed Jun 1 2022 /109 AM MDT Wed Jun 1 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM CDT /10 PM MDT/ THIS EVENING TO 11 AM CDT /10 AM MDT/ THURSDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas, mainly Guadalupe Pass. * WHEN...From 11 PM CDT /10 PM MDT/ Wednesday to 11 AM CDT /10 AM MDT/ Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. && $$ For more information from the National Weather Service visit https://weather.gov/maf
489 WWUS74 KMAF 011934 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 234 PM CDT Wed Jun 1 2022 TXZ271-021200- /O.CON.KMAF.HW.W.0034.220602T0400Z-220602T1600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 234 PM CDT Wed Jun 1 2022 /134 PM MDT Wed Jun 1 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM CDT /10 PM MDT/ THIS EVENING TO 11 AM CDT /10 AM MDT/ THURSDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas, mainly Guadalupe Pass. * WHEN...From 11 PM CDT /10 PM MDT/ Wednesday to 11 AM CDT /10 AM MDT/ Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
743 WWUS74 KMAF 020728 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 228 AM CDT Thu Jun 2 2022 TXZ271-021600- /O.CON.KMAF.HW.W.0034.000000T0000Z-220602T1600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 228 AM CDT Thu Jun 2 2022 /128 AM MDT Thu Jun 2 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM CDT /10 AM MDT/ THIS MORNING... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas, mainly Guadalupe Pass. * WHEN...Until 11 AM CDT /10 AM MDT/ this morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 31, 12:24 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 31, 12:24 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1224 PM CDT Tue May 31 2022
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1223 PM CDT Tue May 31 2022
Morning cloud cover has cleared out, with VFR conditions prevailing
at all sites until another batch of stratus moves in late overnight,
most likely brining MVFR ceilings to MAF and possibly HOB/FST/INK
as well. Winds will be breezy and out of the south again this
afternoon with common gusts at all terminals except CNM,
especially in the late afternoon. Isolated strong to severe
thunderstorms are possible this afternoon/evening across
FST/INK/MAF, though given uncertainty in timing and coverage, will
not mention in TAFs at this point. Gusts will diminish some after
midnight but winds stay elevated overnight.
&&
.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 326 AM CDT Tue May 31 2022
Early this morning, the dryline has retreated into Southeast New
Mexico, evidenced by a 59 degree dewpoint at Hobbs as of 300 AM CDT,
and a 16 degree dewpoint at Carlsbad. Expect continued westward
progression through this morning, before the dryline mixes eastward
this afternoon. Temperatures this afternoon will be similar to
Monday, however, the hotter temperatures will shift to the west,
with a slight cool down (a degree or two) expected across the east
as the thermal ridge shifts westward. Highs in the mid 90s and lower
100s will once again be common, with a Heat Advisory in effect for
areas across the Davis Mountains and Marfa Plateau south to the Rio
Grande. A trailing cold front extending from a shortwave over the
Upper Midwest will make its southward progression across the Central
Plains today, with convection expected to develop in the vicinity of
this boundary. While most of this more robust convection should
remain to the north of the region in closer proximity to the front,
there will be potential for storms to initiate along the dryline and
across the northern Permian Basin that may become strong to severe
this afternoon, with instability on the order of 2500-3000 J/kg.
Primary threats with these storms would be large hail and damaging
winds, as well as frequent lightning and locally heavy rainfall.
Elsewhere, various high-resolution/convection allowing models
continue to indicate potential for storms to initiate in the
vicinity of the Davis Mountains and move eastward, thus a secondary
focus for storms may be across the Stockton Plateau. Storms that
develop this afternoon will likely persist through the evening as
the nocturnal low-level jet increases across the Permian Basin and
Lower Trans Pecos, with activity likely to wind down after midnight.
Tonight, the dryline will retreat back to the mountains, with
increased moisture maintaining mild overnight lows in the upper 60s
to mid 70s for most of the area. The aforementioned cold front will
finally make its way into the region on Wednesday, however, the
timing of the front will dictate high temperatures, and given
significant model spread, there's fairly low confidence in the max
temperature forecast for Wednesday. The most significant cooldown is
expected across the northern Permian Basin and portions of Eddy and
Lea counties, where highs may top out in the mid to upper 80s, with
90s elsewhere, and 100s focused closer to the Rio Grande. However,
this could change depending on the speed and timing of the
approaching cold front. Further complicating Wednesday's forecast is
the increased thunderstorm potential, with widespread strong to
severe thunderstorms possible Wednesday afternoon as in the vicinity
of the dryline as well as along and ahead of the southward advancing
cold front, which may be reinforced by outflow from prior
convection. Currently, large hail and damaging winds look to be the
main concerns once again on Wednesday, with potential for storms to
develop upscale into multicell clusters through the afternoon and
evening. Fortunately, given the cooler temperatures, Heat Advisory
conditions are not expected Wednesday, and should be kept at bay
for a couple of days.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 326 AM CDT Tue May 31 2022
Wednesday night will have the subtropical ridge extending from Mexico
across SE NM and W TX as a trough moves across the Central Plains. A
ridge axis will also extend up across the Intermountain West into
Canada. Little change in the upper pattern expected Thursday through
Saturday as high pressure remains over the region.
A cold front moves into the area late Wednesday. Lows overnight
will range from the 50s north to 70s south. Thursday will have below
normal temperatures in post frontal conditions with clouds and an E
wind. Highs in the 70s north... 80s central... with some 90s along
the Rio Grande. Stayed to the warm side of guidance. Temperatures
start to recover Friday with 90s returning Saturday and 100s on
Sunday into next week. Could see high wind event at GDP with the
front Wednesday night and Thursday... watch in effect.
There will be a chance of storms along and behind the front
Wednesday night and Thursday. Some strong to severe storms
possible... some locations could also get brief/locally heavy rain.
Low possibility of additional storms out through Friday night.
&&
.FIRE WEATHER...
Issued at 326 AM CDT Tue May 31 2022
A dryline will remain across the area today with very dry
conditions west of it. Minimum RH of 15 percent or less expected
west of a Hobbs to Alpine line with single digit RH across Eddy
and Chaves County. These very dry conditions will combine with a
S wind of 10 to 20 mph and RFTI of 3 to 4 to produce near critical
conditions this afternoon across portions of Southeast New Mexico
and the Guadalupe Mountains. A Fire Danger Statement is in
effect. Isolated afternoon/evening thunderstorms are possible
across Lea County and the Northern Permian Basin, gusty and
errattic wind near any storm. Higher RH is expected Wednesday
along with a cold front that blows into the area Wednesday
afternoon with a N wind. A chance of thunderstorms Wednesday and
Wednesday night with locally heavy rain possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 99 74 94 60 / 10 10 20 30
Carlsbad 100 68 94 60 / 10 0 30 30
Dryden 97 75 97 74 / 10 10 10 10
Fort Stockton 100 72 96 66 / 20 20 20 30
Guadalupe Pass 92 67 88 54 / 10 0 20 20
Hobbs 98 68 89 56 / 10 10 40 40
Marfa 97 59 92 58 / 10 10 20 20
Midland Intl Airport 97 74 93 62 / 10 10 20 30
Odessa 97 74 94 62 / 10 10 30 30
Wink 101 73 95 63 / 10 10 30 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Wednesday evening through Thursday morning
for Guadalupe and Delaware Mountains.
Heat Advisory until 8 PM CDT this evening for Central Brewster
County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
Mountains Foothills-Lower Brewster County-Marfa Plateau.
NM...None.
&&
SHORT TERM...84
LONG TERM....72
AVIATION...16Hazardous weather outlook, May 31, 1:47 PM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 147 PM CDT Tue May 31 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-011900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 147 PM CDT Tue May 31 2022 /1247 PM MDT Tue May 31 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. A Fire Danger Statement is in effect this afternoon and early evening for most of Southeast New Mexico, as well as the Guadalupe and Delaware Mountains. There is a slight risk of severe storms late this afternoon and evening, mainly over the northern Permian Basin. Any severe storms that do develop will be accompanied by large hail and damaging winds. A Heat Advisory is in effect this afternoon and early evening from the Davis Mountains to the Rio Grande. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a risk of severe storms Wednesday and Thursday. Any severe storms that do develop will be accompanied by large hail, damaging winds, and an isolated tornado. A High Wind Warning is in effect Wednesday evening through Thursday morning for Guadalupe Pass. Hot temperatures are expected Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:41 AM CDT | Heat Advisory | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 17 hr |
| May 31, 2:41 AM CDT | High Wind Watch | MAF | Culberson | 12 hr |
| May 31, 3:53 PM CDT | Special Weather Statement | MAF | Pecos | 52 min |
| May 31, 4:42 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| May 31, 5:02 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 43 min |
| May 31, 5:04 PM CDT | Special Weather Statement | MAF | Brewster | 41 min |
| May 31, 5:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| May 31, 5:46 PM CDT | Special Weather Statement | MAF | 44 min | |
| May 31, 6:24 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 51 min |
| May 31, 6:27 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 31, 6:48 PM CDT | Special Weather Statement | MAF | 42 min | |
| May 31, 6:51 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 3 hr |
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.